Myocardial ischaemia following cocaine and adrenaline exposure in a child during an ophthalmological procedure.

Hdl Handle:
http://hdl.handle.net/10147/559125
Title:
Myocardial ischaemia following cocaine and adrenaline exposure in a child during an ophthalmological procedure.
Authors:
McGovern, E; Moylett, E; McMahon, C J
Citation:
Myocardial ischaemia following cocaine and adrenaline exposure in a child during an ophthalmological procedure. 2015, 108 (3):89-90 Ir Med J
Publisher:
Irish Medical Journal
Journal:
Irish medical journal
Issue Date:
Mar-2015
URI:
http://hdl.handle.net/10147/559125
PubMed ID:
25876303
Abstract:
We report a 23-month old girl who presented with bilateral epiphora who underwent bilateral lacrimal probing and syringing, during which a cocaine adrenaline solution was used. Two hours after the procedure she developed acute pulmonary oedema secondary to myocardial ischaemia. The patient was treated with intravenous glyceryltrinitrate and milrinone infusions; cardiac enzymes and left ventricular function normalised over the subsequent 72 hours. Topical administration of cocaine and adrenaline solution may have dangerous systemic cardiac effects and should always be used judiciously.
Item Type:
Article
Language:
en
Keywords:
EYE DISORDER; CARDIAC FUNCTION; MEDICINES; SIDE EFFECTS
MeSH:
Administration, Topical; Anesthetics, Local; Cardiovascular Agents; Cocaine; Diagnostic Techniques, Ophthalmological; Epinephrine; Female; Humans; Infant; Lacrimal Apparatus Diseases; Milrinone; Mydriatics; Myocardial Ischemia; Nitroglycerin; Treatment Outcome
ISSN:
0332-3102

Full metadata record

DC FieldValue Language
dc.contributor.authorMcGovern, Een
dc.contributor.authorMoylett, Een
dc.contributor.authorMcMahon, C Jen
dc.date.accessioned2015-07-07T10:56:58Zen
dc.date.available2015-07-07T10:56:58Zen
dc.date.issued2015-03en
dc.identifier.citationMyocardial ischaemia following cocaine and adrenaline exposure in a child during an ophthalmological procedure. 2015, 108 (3):89-90 Ir Med Jen
dc.identifier.issn0332-3102en
dc.identifier.pmid25876303en
dc.identifier.urihttp://hdl.handle.net/10147/559125en
dc.description.abstractWe report a 23-month old girl who presented with bilateral epiphora who underwent bilateral lacrimal probing and syringing, during which a cocaine adrenaline solution was used. Two hours after the procedure she developed acute pulmonary oedema secondary to myocardial ischaemia. The patient was treated with intravenous glyceryltrinitrate and milrinone infusions; cardiac enzymes and left ventricular function normalised over the subsequent 72 hours. Topical administration of cocaine and adrenaline solution may have dangerous systemic cardiac effects and should always be used judiciously.en
dc.language.isoenen
dc.publisherIrish Medical Journalen
dc.rightsArchived with thanks to Irish medical journalen
dc.subjectEYE DISORDERen
dc.subjectCARDIAC FUNCTIONen
dc.subjectMEDICINESen
dc.subjectSIDE EFFECTSen
dc.subject.meshAdministration, Topicalen
dc.subject.meshAnesthetics, Localen
dc.subject.meshCardiovascular Agentsen
dc.subject.meshCocaineen
dc.subject.meshDiagnostic Techniques, Ophthalmologicalen
dc.subject.meshEpinephrineen
dc.subject.meshFemaleen
dc.subject.meshHumansen
dc.subject.meshInfanten
dc.subject.meshLacrimal Apparatus Diseasesen
dc.subject.meshMilrinoneen
dc.subject.meshMydriaticsen
dc.subject.meshMyocardial Ischemiaen
dc.subject.meshNitroglycerinen
dc.subject.meshTreatment Outcomeen
dc.titleMyocardial ischaemia following cocaine and adrenaline exposure in a child during an ophthalmological procedure.en
dc.typeArticleen
dc.identifier.journalIrish medical journalen
dc.description.fundingNo fundingen
dc.description.provinceLeinsteren
dc.description.peer-reviewpeer-reviewen
All Items in Lenus, The Irish Health Repository are protected by copyright, with all rights reserved, unless otherwise indicated.